Alert archive / Alabama / Wind Advisories in 2008

Wind Advisory 6, NWS Birmingham, AL

August 22, 200839 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Aug 22, 2008, 3:12 PM CDT for 39 counties in Alabama. It took effect at Aug 23, 2008, 7:00 AM CDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2008, 3:12 PM CDT (20:12 UTC)
In effect from
Aug 23, 2008, 7:00 AM CDT
Expired
Aug 24, 2008, 11:40 AM CDT
In force
29 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBMX 222012
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CDT FRI AUG 22 2008

...BREEZY CONDITIONS EXPECTED ACROSS A LARGE PART OF CENTRAL ALABAMA
THROUGH SATURDAY...

.TROPICAL STORM FAYS INFLUENCE WILL AFFECT ALABAMA THROUGH SATURDAY.

ALZ018>021-026>029-036>038-041>050-230415-
/O.NEW.KBMX.WI.Y.0006.080823T1200Z-080824T0000Z/
/O.CON.KBMX.LW.Y.0030.000000T0000Z-080823T1200Z/
ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-
RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...
LAFAYETTE...PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...
TALLASSEE...MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...
OPELIKA...PHENIX CITY...TROY...EUFAULA
312 PM CDT FRI AUG 22 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY...
...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY. A
LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY. 

WINDS ON AREA LAKES AND WATERWAYS WILL GENERALLY BE SUSTAINED
AROUND 10 MPH WITH A FEW GUSTS OF 25 TO 30 MPH POSSIBLE THROUGH
THE OVERNIGHT HOURS. AREA MARINE INTERESTS SHOULD EXERCISE
CAUTION WHEN VENTURING OUT INTO THE OPEN WATERWAYS.

ON SATURDAY...WIND GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE. AREA MARINE
INTERESTS SHOULD EXERCISE EXTREME CAUTION WHEN VENTURING OUT INTO
THE OPEN WATERWAYS. HIGH PROFILE VEHICLES...ESPECIALLY TRAVELING
NORTH TO SOUTH...SHOULD BE ESPECIALLY ALERT TO THESE CROSS WINDS.
DUE TO THE STRESS ON TREES FROM THE RECENT DROUGHT...TREE LIMBS
MAY BE MORE SUSCEPTIBLE TO BREAKING UNDER THESE CONDITIONS.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

ALZ017-022>025-030>035-039-040-230415-
/O.NEW.KBMX.WI.Y.0006.080823T1200Z-080824T0000Z/
/O.EXA.KBMX.LW.Y.0030.000000T0000Z-080823T1200Z/
BLOUNT-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-SUMTER-GREENE-HALE-
PERRY-BIBB-CHILTON-MARENGO-DALLAS-
INCLUDING THE CITIES OF...ONEONTA...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...DEMOPOLIS...LINDEN...SELMA
312 PM CDT FRI AUG 22 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 7 AM CDT SATURDAY...
...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SATURDAY. A WIND
ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT
FROM 7 AM TO 7 PM CDT SATURDAY. 

WINDS ON AREA LAKES AND WATERWAYS WILL GENERALLY BE SUSTAINED
AROUND 10 MPH WITH A FEW GUSTS OF 25 TO 30 MPH POSSIBLE THROUGH
THE OVERNIGHT HOURS. AREA MARINE INTERESTS SHOULD EXERCISE
CAUTION WHEN VENTURING OUT INTO THE OPEN WATERWAYS.

ON SATURDAY...WIND GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE. AREA MARINE
INTERESTS SHOULD EXERCISE EXTREME CAUTION WHEN VENTURING OUT INTO
THE OPEN WATERWAYS. HIGH PROFILE VEHICLES...ESPECIALLY TRAVELING
NORTH TO SOUTH...SHOULD BE ESPECIALLY ALERT TO THESE CROSS WINDS.
DUE TO THE STRESS ON TREES FROM THE RECENT DROUGHT...TREE LIMBS
MAY BE MORE SUSCEPTIBLE TO BREAKING UNDER THESE CONDITIONS.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
7 follow-up statements
000 
WWUS74 KBMX 230359
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1059 PM CDT FRI AUG 22 2008

...BREEZY CONDITIONS EXPECTED ACROSS A LARGE PART OF CENTRAL
ALABAMA THROUGH SATURDAY...

.TROPICAL STORM FAYS INFLUENCE WILL AFFECT ALABAMA THROUGH
SATURDAY.

ALZ017>050-231215-
/O.CON.KBMX.LW.Y.0030.000000T0000Z-080823T1200Z/
/O.CON.KBMX.WI.Y.0006.080823T1200Z-080824T0000Z/
BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-
JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-
HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-
AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-
BARBOUR-
INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE...
HEFLIN...CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER...
COLUMBIANA...PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA...
SYLACAUGA...ASHLAND...ROANOKE...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
1059 PM CDT FRI AUG 22 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
SATURDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY. A
WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY. 

WINDS ON AREA LAKES AND WATERWAYS WILL GENERALLY BE SUSTAINED
AROUND 10 MPH WITH A FEW GUSTS OF 25 TO 30 MPH POSSIBLE THROUGH
THE OVERNIGHT HOURS...ESPECIALLY FOR LOCATIONS EAST OF INTERSTATE
65. AREA MARINE INTERESTS SHOULD EXERCISE CAUTION WHEN VENTURING
OUT INTO THE OPEN WATERWAYS.

ON SATURDAY...WIND GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE. AREA
MARINE INTERESTS SHOULD EXERCISE EXTREME CAUTION WHEN VENTURING
OUT INTO THE OPEN WATERWAYS. HIGH PROFILE VEHICLES...ESPECIALLY
TRAVELING NORTH TO SOUTH...SHOULD BE ESPECIALLY ALERT TO THESE
CROSS WINDS. DUE TO THE STRESS ON TREES FROM THE RECENT DROUGHT...
TREE LIMBS MAY BE MORE SUSCEPTIBLE TO BREAKING UNDER THESE
CONDITIONS.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KBMX 231204
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
704 AM CDT SAT AUG 23 2008

...BREEZY CONDITIONS EXPECTED ACROSS A LARGE PART OF CENTRAL
ALABAMA TODAY...

ALZ017>050-232030-
/O.EXP.KBMX.LW.Y.0030.000000T0000Z-080823T1200Z/
/O.CON.KBMX.WI.Y.0006.000000T0000Z-080824T0000Z/
BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-
JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-
HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-
AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-
BARBOUR-
INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE...
HEFLIN...CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER...
COLUMBIANA...PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA...
SYLACAUGA...ASHLAND...ROANOKE...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
704 AM CDT SAT AUG 23 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. A WIND ADVISORY
REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WIND GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE TODAY. AREA MARINE
INTERESTS SHOULD EXERCISE EXTREME CAUTION WHEN VENTURING OUT INTO
THE OPEN WATERWAYS. HIGH PROFILE VEHICLES...ESPECIALLY TRAVELING
NORTH TO SOUTH...SHOULD BE ESPECIALLY ALERT TO THESE CROSS WINDS.
DUE TO THE STRESS ON TREES FROM THE RECENT DROUGHT... TREE LIMBS
MAY BE MORE SUSCEPTIBLE TO BREAKING UNDER THESE CONDITIONS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KBMX 231409
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
909 AM CDT SAT AUG 23 2008

...BREEZY CONDITIONS EXPECTED ACROSS A LARGE PART OF CENTRAL
ALABAMA TODAY...

ALZ017>050-232215-
/O.CON.KBMX.WI.Y.0006.000000T0000Z-080824T0000Z/
BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-
JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-
HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-
AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-
BARBOUR-
INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE...
HEFLIN...CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER...
COLUMBIANA...PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA...
SYLACAUGA...ASHLAND...ROANOKE...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
909 AM CDT SAT AUG 23 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

WIND GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE TODAY. AREA MARINE
INTERESTS SHOULD EXERCISE EXTREME CAUTION WHEN VENTURING OUT INTO
THE OPEN WATERWAYS. HIGH PROFILE VEHICLES...ESPECIALLY TRAVELING
NORTH TO SOUTH...SHOULD BE ESPECIALLY ALERT TO THESE CROSS WINDS.
DUE TO THE STRESS ON TREES FROM THE RECENT DROUGHT... TREE LIMBS
MAY BE MORE SUSCEPTIBLE TO BREAKING UNDER THESE CONDITIONS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KBMX 231938
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
238 PM CDT SAT AUG 23 2008

...BREEZY CONDITIONS EXPECTED ACROSS A LARGE PART OF CENTRAL
ALABAMA THROUGH TONIGHT...

ALZ017>050-240600-
/O.EXT.KBMX.WI.Y.0006.000000T0000Z-080824T1200Z/
BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-
JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-
HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-
AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-
BARBOUR-
INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE...
HEFLIN...CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER...
COLUMBIANA...PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA...
SYLACAUGA...ASHLAND...ROANOKE...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
238 PM CDT SAT AUG 23 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SUNDAY...

WIND GUSTS MAY POTENTIALLY REACH 25 TO 35 MPH FOR AREAS GENERALLY
ALONG AND SOUTH OF INTERSTATE 59 THROUGH TONIGHT. FOR AREAS NEAR
AND SOUTH OF THE U.S. 80 AND INTERSTATE 85 CORRIDOR...WIND GUSTS
OF 35 TO 45 MPH ARE POSSIBLE. 

AREA MARINE INTERESTS SHOULD EXERCISE EXTREME CAUTION WHEN
VENTURING OUT INTO THE OPEN WATERWAYS. HIGH PROFILE
VEHICLES...ESPECIALLY TRAVELING NORTH TO SOUTH...SHOULD BE
ESPECIALLY ALERT TO THESE CROSS WINDS. DUE TO THE RECENT STRESS
ON TREES FROM THE DROUGHT CONDITIONS...TREES AND TREE LIMBS MAY BE MORE
SUSCEPTIBLE TO BREAKING UNDER THESE CONDITIONS AND POWER OUTAGES
MAY RESULT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. 

$$
000 
WWUS74 KBMX 240543
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1243 AM CDT SUN AUG 24 2008

...BREEZY CONDITIONS EXPECTED ACROSS A LARGE PART OF CENTRAL
ALABAMA THROUGH TONIGHT...

ALZ017>050-241200-
/O.CON.KBMX.WI.Y.0006.000000T0000Z-080824T1200Z/
BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-
JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-
HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-
AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-
BARBOUR-
INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE...
HEFLIN...CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER...
COLUMBIANA...PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA...
SYLACAUGA...ASHLAND...ROANOKE...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
1243 AM CDT SUN AUG 24 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

AREA MARINE INTERESTS SHOULD EXERCISE EXTREME CAUTION WHEN
VENTURING OUT INTO THE OPEN WATERWAYS. HIGH PROFILE VEHICLES...
ESPECIALLY TRAVELING NORTH TO SOUTH...SHOULD BE ESPECIALLY ALERT
TO THESE CROSS WINDS. DUE TO THE RECENT STRESS ON TREES FROM THE
DROUGHT CONDITIONS...TREES AND TREE LIMBS MAY BE MORE SUSCEPTIBLE
TO BREAKING UNDER THESE CONDITIONS AND POWER OUTAGES MAY RESULT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED.

$$
000 
WWUS74 KBMX 240925
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
425 AM CDT SUN AUG 24 2008

...BREEZY CONDITIONS EXPECTED ACROSS ALL OF CENTRAL ALABAMA
THROUGH 1 PM...

ALZ011>015-241800-
/O.EXB.KBMX.WI.Y.0006.000000T0000Z-080824T1800Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER
425 AM CDT SUN AUG 24 2008

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. 

WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE ANYWHERE ACROSS
CENTRAL ALABAMA THROUGH 1 PM.

AREA MARINE INTERESTS SHOULD EXERCISE EXTREME CAUTION WHEN
VENTURING OUT INTO THE OPEN WATERWAYS. HIGH PROFILE VEHICLES...
ESPECIALLY TRAVELING NORTH TO SOUTH...SHOULD BE ESPECIALLY ALERT
TO THESE CROSS WINDS. DUE TO THE RECENT STRESS ON TREES FROM THE
DROUGHT CONDITIONS...TREES AND TREE LIMBS MAY BE MORE SUSCEPTIBLE
TO BREAKING UNDER THESE CONDITIONS AND POWER OUTAGES MAY RESULT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED.

$$

ALZ017>050-241800-
/O.EXT.KBMX.WI.Y.0006.000000T0000Z-080824T1800Z/
BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-
JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-
HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-
AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-
BARBOUR-
INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE...
HEFLIN...CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER...
COLUMBIANA...PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA...
SYLACAUGA...ASHLAND...ROANOKE...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
425 AM CDT SUN AUG 24 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON.

WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE ANYWHERE ACROSS
CENTRAL ALABAMA THROUGH 1 PM.

AREA MARINE INTERESTS SHOULD EXERCISE EXTREME CAUTION WHEN
VENTURING OUT INTO THE OPEN WATERWAYS. HIGH PROFILE VEHICLES...
ESPECIALLY TRAVELING NORTH TO SOUTH...SHOULD BE ESPECIALLY ALERT
TO THESE CROSS WINDS. DUE TO THE RECENT STRESS ON TREES FROM THE
DROUGHT CONDITIONS...TREES AND TREE LIMBS MAY BE MORE SUSCEPTIBLE
TO BREAKING UNDER THESE CONDITIONS AND POWER OUTAGES MAY RESULT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED.

$$
000 
WWUS74 KBMX 241640
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1140 AM CDT SUN AUG 24 2008

...BREEZY CONDITIONS EXPECTED THROUGH THE AFTERNOON...

.THE REMNANT CIRCULATION FROM FAY WILL KEEP CONDITIONS RATHER
BREEZY THROUGH AFTERNOON HOURS.

ALZ011>015-017>050-250000-
/O.CAN.KBMX.WI.Y.0006.000000T0000Z-080824T1800Z/
/O.NEW.KBMX.LW.Y.0031.080824T1640Z-080825T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
1140 AM CDT SUN AUG 24 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE
WIND ADVISORY HAS BEEN CANCELLED. 

WIND GUSTS OF 25 TO 30 MPH WILL BE POSSIBLE ANYWHERE ACROSS
CENTRAL ALABAMA THROUGH 7 PM.

AREA MARINE INTERESTS SHOULD EXERCISE EXTREME CAUTION WHEN
VENTURING OUT INTO THE OPEN WATERWAYS. HIGH PROFILE VEHICLES...
ESPECIALLY TRAVELING NORTH TO SOUTH...SHOULD BE ALERT TO THESE
CROSS WINDS. DUE TO THE RECENT STRESS ON TREES FROM THE DROUGHT
CONDITIONS...TREES AND TREE LIMBS MAY BE MORE SUSCEPTIBLE TO
BREAKING UNDER THESE CONDITIONS AND POWER OUTAGES MAY RESULT.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Aug 22, 12:20 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Aug 22, 12:20 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1220 PM CDT FRI AUG 22 2008

.UPDATE...18Z AVIATION DISCUSSION.

&&

.SHORT TERM...TODAY AND TONIGHT.

T.S FAY WILL BEGIN TO INFLUENCE THE SYNOPTIC AND MESO-SCALE WEATHER
PATTERN TODAY. ZONE OF DEEPER MOISTURE THAT HAS BEEN SITUATED ALONG
THE ALABAMA AND MISSISSIPPI STATE LINE THE PAST FEW DAYS WILL GET
PUSHED BACK TO THE WEST DUE TO FLOW AROUND NORTH SIDE OF T.S. FAY...
AND DO NOT EXPECT MUCH IF ANY CONVECTION WEST OF I-65 TODAY. MOST
WESTWARD OUTER RAIN BAND WILL BE APPROACHING SE ALABAMA AROUND 7 AM
CDT THIS MORNING...BUT WILL LIKELY FADE OUT AS LIFT WEAKENS. MAY
SEE A FEW SHOWERS IN PIKE AND BARBOUR LATER THIS MORNING...WITH
BETTER RAIN CHANCES BY MID AFTERNOON. THERE HAS BEEN MINIMAL
LIGHTNING ASSOCIATED WITH T.S. FAY EXCEPT FOR FEEDER BANDS OVER
THE ATLANTIC OCEAN. PRIMARY WEATHER WILL BE SHOWERS...WITH
ISOLATED THUNDER. HEAVIEST RAINFALL PAST 24 HOURS HAS BEEN IN A
CIRCULAR BAND 70-90 MILES FROM CENTER OF FAY. IF THIS PATTERN
CONTINUES...THEN BASED ON FORECAST TRACK...HEAVIEST RAINFALL WILL
BE ALONG THE ALABAMA AND NW FLORIDA STATE LINE. MAXIMUM RAINFALL
TOTALS THROUGH TONIGHT GENERALLY LESS THAN ONE INCH ACROSS PIKE
AND BARBOUR COUNTIES.

SURFACE WINDS WILL LIKELY INCREASE TO LAKE WIND ADVISORY CRITERIA BY
THIS AFTERNOON ACROSS SOUTHEAST COUNTIES. LAKE WIND ADVISORY WILL BE
ISSUED FOR THIS AFTERNOON AND TONIGHT. LAKE WIND ADVISORY WILL
LIKELY BE NEEDED BEYOND TONIGHT...BUT WIND FORECASTS HIGHLY
DEPENDENT ON TRACK FORECAST OF FAY...AND BETTER TO WAIT FOR FUTURE
FORECASTS FROM HURRICANE CENTER.

.LONG TERM...SATURDAY THROUGH THURSDAY.

FAY IS EXPECTED TO DRIFT WNW NEAR THE FLORIDA COAST ON SATURDAY
WITH HEAVY RAINFALL POSSIBLE ACROSS NORTHWEST FLORIDA AND
NORTHWARD INTO OUR SOUTHERN TIER OF COUNTIES. WILL FORECAST
AMOUNTS OF 3 TO 4 INCHES GENERALLY SOUTH OF HIGHWAY 80 OVER THE
WEEKEND BUT STILL NOT VERY CONFIDENT IN THE PLACEMENT OF HIGHER
PRECIPITATION BANDS. FOLLOWED HPC GUIDANCE AND THE 00Z EC MODEL
RUN FOR QPF. A SLIGHT ADJUSTMENT NORTH OR SOUTH OF THE CURRENT
TRACK COULD SIGNIFICANTLY IMPACT RAINFALL AMOUNTS ACROSS CENTRAL
ALABAMA.

FAY SHOULD LINGER AROUND CENTRAL ALABAMA THROUGH TUESDAY BEFORE
LIFTING NORTHEASTWARD WEDNESDAY. UNTIL THEN...SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS ARE A GOOD BET AND WILL CARRY HIGH END
CHANCE POPS BOTH MONDAY AND TUESDAY. A DEVELOPING TROUGH ACROSS
THE PLAINS WILL PUSHING EASTWARD TOWARDS THE END OF THE PERIOD WITH A
COLD FRONT APPROACHING THE AREA LATE THURSDAY OR FRIDAY.

HIGH TEMPERATURES WILL REMAIN BELOW AVERAGE THROUGH TUESDAY AS
SHOWERS AND CLOUD COVER PREVENT MAXIMUM HEATING.  PERHAPS SOME LOWER
90S SNEAKING BACK IN ACROSS THE WEST WEDNESDAY AND THURSDAY. LOWS
AROUND 70.

&&

.AVIATION...18Z AVIATION DISCUSSION

FAY IS FINALLY ON OUR DOORSTEP...WHICH MEANS WILL BEGIN TO SEE SKIES
DETERIORATE FROM SOUTHEAST...MGM AND TOI ALREADY JUST ABOVE IFR...TO
NORTHWEST AS FRIDAY PROGRESSES. AS WITH ANY TROPICAL SYSTEM...RAIN
WILL COME IN THE FORM OF BANDS...SO TIMING WITH ANY OF THESE BANDS
WILL BE DIFFICULT.  WILL BOUNCE BACK AND FORTH BETWEEN IFR AND VFR
EVERY COUPLE OF HOURS...CEILINGS AND VISIBILITIES.  WENT VCSH FOR
THE NORTHERN SITES BEGINNING 02Z.  BIGGEST CONCERN WILL BE WINDS.
ALL SITES WILL SEE WINDS GUSTING 22-25 KTS THIS AFTERNOON...WILL
SUBSIDE SLIGHTLY AFTER SUNSET...THEN BEGIN GUSTING AGAIN SHORTLY
AFTER SUNRISE SATURDAY.  COULD SEE WIND GUSTS OF 26 TO 30 KTS BY
LATE SATURDAY MORNING.

27

&&

.POINT TEMPS/POPS...
GADSDEN     89  72  84  72  82 /  20  30  40  40  50
ANNISTON    87  71  85  72  83 /  30  30  40  50  50
BIRMINGHAM  88  71  84  70  83 /  20  30  40  50  50
TUSCALOOSA  92  71  86  72  83 /  20  30  50  50  60
CALERA      87  70  84  70  83 /  20  30  50  50  50
AUBURN      83  71  82  68  81 /  50  50  60  50  50
MONTGOMERY  87  71  84  71  84 /  30  50  70  70  60
TROY        85  72  81  71  83 /  40  60  80  70  60

&&

.BMX WATCHES/WARNINGS/ADVISORIES...

LAKE WIND ADVISORY IN EFFECT THROUGH 7 AM SATURDAY FOR
ETOWAH...CALHOUN...CHEROKEE...CLEBURNE...ST. CLAIR...
TALLADEGA...CLAY...RANDOLPH...COOSA...TALLAPOOSA...CHAMBERS...AUTAUGA
LOWNDES...ELMORE...MONTGOMERY...MACON...BULLOCK...LEE...RUSSELL...
PIKE AND BARBOUR COUNTIES.

&&
Hazardous weather outlook, Aug 22, 1:30 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT FRI AUG 22 2008

ALZ011>015-017>050-231130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
130 PM CDT FRI AUG 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AS TROPICAL STORM FAY SLOWLY MOVES CLOSER TO CENTRAL ALABAMA...
EASTERLY WINDS WILL BECOME BREEZY THIS AFTERNOON AND TONIGHT. A FEW
WIND GUSTS OF 25 TO 30 MPH ARE POSSIBLE THROUGH TONIGHT GENERALLY
ALONG AND SOUTH OF INTERSTATE 59. AREA MARINE INTERESTS SHOULD
EXERCISE CAUTION WHEN VENTURING OUT INTO THE OPEN WATERWAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WIND GUSTS MAY POTENTIALLY REACH 35 MPH FOR AREAS ALONG AND SOUTH OF
INTERSTATE 59 ON SATURDAY. AREA MARINE INTERESTS SHOULD EXERCISE
EXTREME CAUTION WHEN VENTURING OUT INTO THE OPEN WATERWAYS. HIGH
PROFILE VEHICLES...ESPECIALLY TRAVELING NORTH TO SOUTH...SHOULD BE
ESPECIALLY ALERT TO THESE CROSS WINDS. DUE TO THE STRESS ON TREES
FROM THE RECENT DROUGHT...TREE LIMBS MAY BE MORE SUSCEPTIBLE TO
BREAKING UNDER THESE CONDITIONS. THESE BREEZY CONDITIONS WILL MOST
LIKELY CONTINUE INTO SUNDAY.

IN REGARDS TO THE RAINFALL THROUGH MONDAY MORNING...FOR AREAS SOUTH
OF AN ALICEVILLE TO ALEXANDER CITY TO LANETT...3 TO 5 INCHES
OF RAIN WILL BE POSSIBLE. FOR AREAS SOUTH OF A LINE FROM LINDEN TO
MONTGOMERY TO HURTSBORO...4 TO 6 INCHES OF RINA WILL BE POSSIBLE.
THE HEAVIEST RAIN IS EXPECTED FROM MID DAY SATURDAY THROUGH SUNDAY.

ISOLATED TORNADOES WILL BE POSSIBLE ACROSS A LARGE PART OF CENTRAL
ALABAMA ON SATURDAY AND SUNDAY. ALTHOUGH THIS THREAT IS A BIT
SMALLER AND EXHIBITING LESSER CONFIDENCE...STAY TUNED FOR FURTHER
INFORMATION DURING THIS PERIOD AS WATCHES OR WARNINGS MAY BE
NECESSARY.

TROPICAL STORM FAY IS FORECAST TO MOVE WESTWARD ACROSS THE
FLORIDA PANHANDLE AND EVENTUALLY INTO EXTREME SOUTHWEST ALABAMA BY
THE END OF THE WEEKEND. ON THIS PATH...A GOOD PORTION OF CENTRAL
ALABAMA WILL BE IMPACTED IN SOME WAY. THE POTENTIAL THREATS ARE HEAVY
RAIN...GUSTY WINDS...AND ISOLATED TORNADOES.

FOR MORE INFORMATION...CONSULT THE LATEST GUIDANCE AND INFORMATION
FROM THE NATIONAL HURRICANE CENTER CONCERNING THE POSSIBLE EFFECTS
FROM FAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME
NECESSARY SATURDAY AND SUNDAY.

75/LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 10:00 AM CDTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 28 more21 hr
Aug 22, 3:38 PM CDTFlash Flood WatchBMXAutauga, Barbour, Bibb, Bullock, Chambers, Chilton and 15 more33 hr

Nearby

Wind Advisories in Alabama, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.